Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


does the H.I.V. cocktail damage the heart
Dec 17, 2008

My nephew now on H.I.V. therapy for many years just had a heart attack. Although I am certain part of the problem is smoking,is the other problem the meds. for H.I.V.?

Response from Dr. Henry

Heart problems are very common in the general population with smoking one of the major risk factors. There has been a modest link to certain HIV meds though their contribution to risk generally much less than the standard risk factors (such as age, smoking, exercise levels, family history, cholesterol, diabetes). Untreated HIV infection may also increase risk for heart disease which is an area of current research and clinical interest. KH



Previous
Pep follow up
Next
Is it possible?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement